Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Will low potassium cause symptoms of a heart attack?

Symptoms started with uneasy feeling, then tingling from knees up, then trememdous pressure in chest (didn t hurt-but just extreme pressure)....then my arms, hands, and face drew up....which made it hard for me to talk......(just before this happened I had had a starbucks coffee).....could the caffine have had something to do with this also?) Emegency room did EKG x-rayed my lungs checking for blood clots did blood test........then only thing that come back was that my potassium was extremely low.....(also I have been on a diet for approx. 2 weeks which also may have had something to do with this.......has anyone ever experienced this?
Asked On : Tue, 15 Dec 2009
Answers:  1 Views:  595
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
  User's Response
Yes mam,potassium can cause a heart attack.When u on a diet u have to eat things that u really need. Potassium,iron,calcium,etc.The answer to your question yes it could. When I was on this blood pressure med about 3 years ago. I went to the E.R. Cuz my heart was racing they check my potassium it was at 3.0. Ever since I get it check all the time,the doctors think I'm crazy. Now its 4.5. But one more thing make sure it doesn't gets to high because hig potassium can cause a heart attack as well. Just eat bananas like 2 a day Potassium levels shoundn't drop below 3.5 and shouldn't go above 5.1
Answered: Tue, 15 Dec 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor